Florida, 2007

Hail in Florida, February 26, 2007

February 26, 2007 · NWS MFL · 1 event in 1 county or zone

A thunderstorm produced large hail in West Palm Beach.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A thunderstorm produced large hail in West Palm Beach.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Feb 26, 2:51 PM EST, 1 hour 5 minutes earlier.

Area forecast discussion, Feb 26, 2:51 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
251 PM EST MON FEB 26 2007

.DISCUSSION...COLD FRONT ACROSS N-CENTRAL FL ATTM WITH DEWPOINTS
IN THE 30S AND 40S NORTH OF THE BOUNDARY AND IN THE 60S AND 70S
SOUTH OF IT. SHWRS AND ISOLD TSTMS HAVE BEGUN TO DEVELOP ACROSS
SOUTH FLORIDA AS EXPECTED DUE TO THE UNSTABLE CONDITIONS.

TONIGHT THROUGH WEDNESDAY...SCT SHWRS/ISOLD TSTMS SHOULD CONTINUE
TO BE A DAILY OCCURRENCE OVER S. FL AS THE FRONTAL BOUNDARY SLOWLY
MOVES SOUTH AND UNSTABLE CONDITIONS PREVAIL OVER THE AREA.
SOUTHERLY FLOW SOUTH OF THE BOUNDARY WILL CONTINUE TO ADVECT LOTS
OF MOISTURE OVER THE AREA PROVIDING THE FUEL FOR THE SHWRS/TSTMS.
THE FRONT SHOULD MOVE TO THE TIP OF THE PENINSULA BY WED
HOWEVER...GFS SUGGEST IT WILL STALL BRIEFLY BEFORE STARTING TO
MOVE BACK NORTH WED NIGHT. WILL KEEP SCT POPS WITH ISOLD TSTMS
THROUGH THIS PERIOD.

THURSDAY THROUGH SATURDAY...AFOREMENTIONED FRONT WILL MOVE NORTH
OF AREA THU AS A SFC HIGH BUILDS OVER THE WESTERN ATLANTIC AND A
SE/S FLOW RETURNS. PRECIP WILL BE KEPT AT A MINIMUM DURING THIS
PERIOD AS A MID/UPPER LVL RIDGE SETTLES OVER THE AREA RESULTING IN
MODERATE TO STRONG SUBSIDENCE. MAX AFTERNOON TEMPS SHOULD ALSO
REACH MID/UPPER 80S OVER INTERIOR SECTIONS.

SUNDAY...GFS INDICATES ANOTHER FRONTAL SYSTEM MOVING INTO CENTRAL
FLORIDA LATE FRIDAY NIGHT/SAT MORNING AND OVER S.FL LATE SAT
NIGHT. POSSIBLE FROPPA AT MIA EARLY SUNDAY MORNING.

&&

.AVIATION...MOSTLY VFR CONDITIONS CAN BE EXPECTED THROUGH THE PERIOD, HOWEVER
WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AROUND SOUTH
FLORIDA OCCASIONAL PERIODS OF MVFR OR EVEN LESS CAN OCCUR. VCTS HAS
BEEN LEFT IN ALL SITES THROUGH THE AFTERNOON WITH VCSH THROUGH THE
EVENING AND INTO TUESDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN
TUESDAY AND VCTS WILL LIKELY BE ADDED ON LATER TAFS. WINDS ALONG
MOST OF THE EAST COAST ARE EXPECTED TO BE SOUTH-SOUTHEAST WITH THE
SEABREEZE, BUT AROUND SUNSET WINDS ACROSS THE AREA SHOULD BECOME
SOUTHWEST TO SOUTH-SOUTHWEST.

&&

.MARINE...SFC WINDS MAY SHIFT TO NORTH BRIEFLY BY WED MORNING AND
SO SEAS WILL BUILD UP BRIEFLY BUT REMAIN WELL BELOW SMALL CRAFT
ADV. OTHER THAN THIS BOTH WINDS AND SEAS SHOULD REMAIN ON THE
LIGHT SIDE THROUGH THE FORECAST PERIOD.

&&

.FIRE WEATHER...THE ONLY FORESEEABLE PROBLEM MAY BY BY NEXT WEEKEND
AFTER THE SECOND FRNT PASS THROUGH THE AREA. GFS SUGGEST RH MAY
FALL BELOW CRITICAL VALUES SUN AFTERNOON. HOWEVER...THIS IS SO FAR
IN THE FUTURE THAT IS BOUND TO CHANGE MANY TIMES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  82  67  83  65 / 50 40 30 20
FORT LAUDERDALE  83  70  84  67 / 50 40 30 20
MIAMI            84  68  84  66 / 50 40 30 20
NAPLES           81  69  82  65 / 30 40 30 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM/SHORT TERM/MARINE/FIRE...47/RHG
AVIATION...04/AT
Hazardous weather outlook, Feb 26, 9:45 AM EST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
945 AM EST MON FEB 26 2007

FLZ063-066>075-270245-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
944 AM EST MON FEB 26 2007

...SLIGHT CHANCE OF THUNDERSTORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: A FRONTAL BOUNDARY WILL MOVE TOWARD SOUTH FLORIDA
TODAY AND TUESDAY, CREATING A CHANCE OF SHOWERS AND A SLIGHT
CHANCE OF THUNDERSTORMS. THE THUNDERSTORMS CAN BE EXPECTED MAINLY
OVER THE NORTHERN INTERIOR AND EAST COAST AREAS TODAY. ONE OR TWO
OF THE THUNDERSTORMS COULD BECOME STRONG OVER THE AREA ESPECIALLY
IN THE AFTERNOON WITH THE PRIMARY IMPACTS BEING GUSTY WINDS AND
SMALL HAIL.

HAIL: THERE IS A VERY SLIM CHANCE THAT IF A STRONG THUNDERSTORM
OR TWO DOES DEVELOP TODAY HAIL OF PEA TO DIME SIZE MAY BE
POSSIBLE. THE MAIN FOCUS FOR THESE STRONG STORMS WILL BE ALONG THE
EAST COAST SEA BREEZE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FRONTAL BOUNDARY WILL CONTINUE TO MOVE TOWARD SOUTH FLORIDA
THROUGH TUESDAY NIGHT, CREATING A CHANCE OF SHOWERS AND A SLIGHT
CHANCE OF THUNDERSTORMS. SOME THUNDERSTORM ACTIVITY CAN BE EXPECTED
OVER ANY PART OF SOUTH FLORIDA TUESDAY AND TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Feb 26, 3:13 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
313 PM EST MON FEB 26 2007

FLZ072-074-262045-
BROWARD METROPOLITAN FL-DADE METROPOLITAN FL-
313 PM EST MON FEB 26 2007

...STRONG THUNDERSTORM ACROSS NORTHEAST MIAMI DADE AND SOUTHEAST
BROWARD...

AT 308 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR AND AROUND DOLPHIN STADIUM
MOVING NORTHEAST AT 15 TO 20 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. THERE IS ALSO A SLIGHT POSSIBILITY OF THIS
STORM PRODUCING A TORNADO. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY BECOMES BETTER ORGANIZED.

PS
Special weather statement, Feb 26, 3:25 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
325 PM EST MON FEB 26 2007

FLZ072-074-262045-
BROWARD METROPOLITAN FL-DADE METROPOLITAN FL-
325 PM EST MON FEB 26 2007

...STRONG THUNDERSTORMS ACROSS NORTHEAST MIAMI DADE AND SOUTHEAST
BROWARD...

AT 325 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STRONG STORMS BETWEEN HOLLYWOOD AND FORT LAUDERDALE IN
SOUTHEAST BROWARD AND AROUND CAROL CITY IN NORTHEAST MIAMI DADE.
BOTH CLUSTER OF STORMS ARE MOVING NORTHEAST AND EAST AROUND 15 TO 20
MPH.

FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...PEA-SIZED HAIL...AND
TORRENTIAL DOWNPOURS ARE ALL POSSIBLE WITH THIS ACTIVITY. THERE IS
ALSO A SLIGHT POSSIBILITY OF THESE STORM PRODUCING A TORNADO. A
WARNING WILL BE ISSUED IF THESE THUNDERSTORMS BECOME BETTER
ORGANIZED.

PS
Special weather statement, Feb 26, 3:37 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
337 PM EST MON FEB 26 2007

FLZ068-262100-
PALM BEACH EASTERN FL-
337 PM EST MON FEB 26 2007

...STRONG THUNDERSTORMS MOVING ACROSS EAST CENTRAL PALM BEACH
COUNTY...

AT 329 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS BETWEEN WELLINGTON AND LAKE WORTH
MOVING NORTHEAST AND EAST AROUND 25 TO 30 MPH.

FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...PEA-SIZED HAIL...AND
TORRENTIAL DOWNPOURS ARE ALL POSSIBLE WITH THIS ACTIVITY. A WARNING
WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS.

PS

The radar

The Miami radar (KAMX), 124 km away, was scanning. The volume nearest the first event began at 20:54 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Palm Beach

When
February 26, 3:56 PM EST
Where
Palm Beach County, West Palm Beach
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
26.680, -80.050

Hail reported at 330 Sea Spray Avenue in West Palm Beach by trained spotter.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11775.